MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCW0T3
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis as it was discarded.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported during intraocular lens (iol) implant procedure, the surgeon reported that there were marks on toric intraocular lens are not lined up with each other.It was also reported that the marks were about 30 degrees off from one another and superior mark was lined up as expected at or around haptic, inferior mark was about 30 degrees off and described as "gapped out".It was stated that the second lens was opened and the marks were lined up as expected.The lens was cut out and replaced with the backup lens to complete the surgery.The procedure was completed on same day without any harm to the patient.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned.A photo was provided of the implanted lens.One set of axis marks were visible.The marks were slightly misaligned.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations, were identified and all corresponding production release specifications defined in the device master record were met.The product was not returned.A photo was provided of the implanted lens.One set of axis marks were visible.The marks were slightly misaligned.The root cause for the observed misalignment was manufacturing related.A contributing factor to this event was that the milling equipment allowed the milling operator to manually select the mill orientation when the vision system could not identify the fill holes on the wafer.The toric axis mark misalignment was determined to be a cosmetic issue only, with no functional impact.The toric axis is aligned with the toric axis marks and is set by the molding process.Each lens is subjected to a 100 percent assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.A corrective action preventive action was put in place to remove the ability for operators to manually adjust the mill path.Parts will be rejected if the mill cannot align the wafer.The product for this file was manufactured before the corrective action preventive action was in put in place.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22203208
Report Number1119421-2025-01655
Device Sequence Number20554701
Product Code MJP
UDI-Device Identifier00380652431842
UDI-Public(01)00380652431842(17)281026(11)241028(10)15940400
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCW0T3
Device Lot Number15940400
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/28/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC.; KELMAN MCPHERSON FORCEPS.; MONARCH III CARTRIDGE D.; MONARCH III INJECTOR.
Patient Age71 YR
Patient SexMale